Alert archive / New Jersey / Small Craft Advisories in 2016
Small Craft Advisory 34, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Mar 16, 2016, 3:43 PM EDT. It took effect at Mar 17, 2016, 12:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2016, 3:43 PM EDT (19:43 UTC)
- In effect from
- Mar 17, 2016, 12:00 PM EDT
- Expired
- Mar 17, 2016, 3:35 PM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
616 WHUS71 KPHI 161943 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 343 PM EDT WED MAR 16 2016 ANZ430-431-450>455-170900- /O.NEW.KPHI.SC.Y.0034.160317T1600Z-160318T0000Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 343 PM EDT WED MAR 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT THURSDAY. * WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 25 KT...ESPECIALLY FOR THE NEAR SHORE WATERS AND DELAWARE BAY * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
075 WHUS71 KPHI 170756 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 356 AM EDT THU MAR 17 2016 ANZ430-431-450>455-172100- /O.CON.KPHI.SC.Y.0034.160317T1600Z-160318T0000Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 356 AM EDT THU MAR 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * WINDS...WEST 10 TO 15 KT WITH GUSTS OF 25 TO 30 KT...PRIMARILY FOR THE NEAR SHORE WATERS AND DELAWARE BAY AND ESPECIALLY NEAR ANY SHOWERS OR A THUNDERSTORM THIS AFTERNOON. * SEAS...2 TO 4 FEET WITH 5 FOOT SEAS POSSIBLE ON THE ATLANTIC WATERS. * OUTLOOK...ANOTHER PERIOD OF SMALL CRAFT ADVISORY CONDITIONS IS EXPECTED FRIDAY AND THEN THERE IS A CHANCE OF A STRONG NOR'EASTER GALE LATER SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
709 WHUS71 KPHI 171935 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 335 PM EDT THU MAR 17 2016 ANZ430-431-450>455-172045- /O.CAN.KPHI.SC.Y.0034.000000T0000Z-160318T0000Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 335 PM EDT THU MAR 17 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS GUSTS OF 25 KT OR MORE WILL REMAIN POSSIBLE THROUGH THE EARLY EVENING, BUT ONLY IN SHOWERS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 10:16 AM EDT, 5 hours 27 minutes earlier.
Area forecast discussion, Mar 16, 10:16 AM EDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1016 AM EDT WED MAR 16 2016 .SYNOPSIS... A OCCLUDED FRONT AND ASSOCIATED LOW PRESSURE WILL APPROACH FROM THE WEST AND CROSS THE AREA LATE TODAY. LOW PRESSURE WILL REMAIN NORTH OF THE AREA ON THURSDAY ALONG WITH SOMEWHAT UNSETTLED WEATHER. A STRONGER COLD FRONT WILL CROSS THE AREA NORTH TO SOUTH ON FRIDAY...WITH COLD HIGH PRESSURE BUILDING IN BEHIND IT ON SATURDAY. A DEVELOPING COASTAL LOW ON SUNDAY WILL BRING A CHANCE FOR RAIN TO MUCH OF THE AREA...AND POSSIBLY SOME SNOW TO AREAS FARTHER INLAND. THE LOW WILL DEPART ON MONDAY AND HIGH PRESSURE WILL RETURN ON TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE LIGHT FOG THAT HAS BEEN AFFECTING THE AREA THIS MORNING IS CONTINUING TO DISSIPATE AND SHOULD MOSTLY BE ALL GONE BY LATE MORNING INTO THE NOON HOUR. ONCE THE FOG DISSIPATES, A PARTLY TO MOSTLY CLOUDY DAY SHOULD DEVELOP ACROSS MOST OF THE AREA TODAY. AN AREA OF LOW PRESSURE ACROSS THE GREAT LAKES WILL PUSH AN OCCLUDED FRONT TOWARD THE AREA LATE TODAY, WHILE A WARM FRONT LIFTS NORTHWARD FROM THE SOUTH. THE WARM FRONT MAY NOT MAKE IT INTO THE AREA AS A TRIPLE POINT LOW FORMS AND STALLS THE WARM FRONT TO OUR SOUTH. AS THE OCCLUDED FRONT PUSHES EASTWARD, SHOWERS WILL DEVELOP AHEAD OF THE BOUNDARY AND MAKE THEIR WAY INTO OUR AREA BY THE LATE AFTERNOON HOURS. INSTABILITY WANES AS THE SHOWERS MOVE EASTWARD, BUT THERE COULD STILL BE ENOUGH ELEVATED INSTABILITY ACROSS THE AREA FOR A FEW ISOLATED LIGHTNING STRIKES AND RUMBLES OF THUNDER, SO WE ADDED A FEW HOURS OF ISOLATED THUNDERSTORMS FOR THE LATE AFTERNOON/EARLY EVENING. TEMPERATURES WILL STILL BE MILD TODAY WITH READINGS REACHING THE LOW/MID 60S ACROSS THE NORTH AND MID/UPPER 60S OVER THE CENTRAL AND SOUTHERN AREAS. WINDS WILL BE LIGHT, MOSTLY FROM THE SE OR S. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... WE WILL STILL KEEP SOME SLIGHT CHC/LOW CHC POPS ACROSS THE AREA FOR THE EVENING AS THE FRONT MOVES THROUGH. OVERALL, SKIES WILL BE MOSTLY CLOUDY EARLY, THEN PARTLY CLOUDY OVERNIGHT. THE COLDER AIR BEHIND THE FRONT WILL NOT ARRIVE UNTIL LATER ON THU, SO MIN TEMPS TONIGHT WILL STILL BE MILD FOR MID MARCH, MOSTLY IN THE MID/UPPER 40S. WINDS WILL BE WEST AT 5 TO 10 MPH. && .LONG TERM /THURSDAY THROUGH TUESDAY/... THURSDAY WILL FEATURE A BROAD UPPER-LEVEL TROF OVER THE EASTERN US WITH MAINLY CHANNELED VORT ACROSS THE MID ATLANTIC REGION. THERE WILL ALSO BE COLD AIR ALOFT RESULTING IN STEEP MID-LVL LAPSE RATES AND SOME MARGINAL INSTABILITY DEVELOPING WITH MARCH SUN HEATING. SOME SHOWERS ARE EXPECTED...MORE LIKELY IN THE AFTERNOON WHEN THERE COULD ALSO BE SOME ISOLD T-STORMS WITH GUSTY WINDS. MAX TEMPS SHOULD REMAIN WELL ABOVE NORMAL...SIMILAR TO TODAY. ON FRIDAY A FAIRLY STRONG COLD FRONT PUSHES THROUGH NORTH TO SOUTH AS THE UPPER FLOW BECOMES MORE MERIDIONAL. A LITTLE INSTABILITY IS FCST AGAIN AHEAD OF THE FRONT AND ITS PASSAGE IS EXPECTED TO TRIGGER A FEW SHOWERS. HIGH TEMPS ON FRI WILL BE MUCH CLOSER TO NORMAL. SAT SHOULD SEE MAINLY FAIR BUT CHILLY CONDITIONS WITH CONFLUENCE ALOFT AND HIGH PRES BUILDING IN AT THE SFC BEHIND THE COLD FROPA. ON SUNDAY THINGS GET A BIT MORE INTERESTING AS AN UPPER LOW OVER THE MID WEST OPENS UP INTO A SHRTWV TROF AND ROTATES THROUGH THE MID-ATLANTIC...TRIGGERING SFC LOW DEVELOPMENT OFF THE NC/SC COAST. THE ECMWF KEEPS THE LOW CLOSER TO THE COAST AND SPREADS SOME LIGHT PRECIP OVER OUR AREA...WHILE THE GFS TAKES THE LOW OUT TO SEA. WE FOLLOWED THE BLEND OF MODELS THAT MAINTAINS CHANCE POPS OVER THE FCST AREA FOR SUNDAY AND SUNDAY NIGHT. ALTHO 850 HPA TEMPS ARE BELOW FRZG THE SFC TEMPS ON SUNDAY SEEM TOO WARM FOR SNOW IN MOST AREAS. PRECIP COULD CHANGE OVER TO SOME LIGHT SNOW SUNDAY NIGHT AS SFC TEMPS COOL. THE SURFACE LOW INTENSIFIES AND MOVES AWAY TO THE NE ON MONDAY WITH FAIRLY STRONG LOW-LVL COLD ADVCTN IN ITS WAKE. A RIDGE OF HIGH PRES WILL MOVE ACROSS THE AREA ON TUE BUT MAX TEMPS ARE EXPECTED TO REMAIN BELOW NORMAL. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... LIGHT FOG REMAINS ACROSS SOME OF THE AREA THIS MORNING, BUT THE FOG WILL CONTINUE TO DISSIPATE THROUGH THE LATE MORNING AND INTO THE NOON HOUR. ONCE THE FOG MIXES OUT, CONDITIONS ARE EXPECTED TO BE VFR THROUGH THE DAY. AN OCCLUDED FRONT APPROACHES THE AREA FROM THE WEST AND WILL BRING SOME BKN-OVC SKIES ACROSS MUCH OF THE AREA, BUT CIGS SHOULD REMAIN 4,000-6,000 FEET. A LINE OF SCATTERED TO ISOLATED SHOWERS IS POSSIBLE AHEAD OF THE FRONT, AND COULD AFFECT ALL TAF SITES LATER THIS AFTERNOON INTO EARLY EVENIGN. THERE IS A CHANCE FOR A FEW LIGHTNING STRIKES, BUT WE THINK THE CHANCE IS SMALL AND WILL NOT INCLUDE THUNDER IN THE TAFS AT THIS TIME. LIGHT AND VARIABLE WINDS EARLY WILL BECOME 5 TO 10 KTS FROM THE SE/E THROUGH THE MORNING, THEN BECOME SOUTH BY LATE AFTERNOON. TONIGHT, THE FRONT CROSSES THE AREA AND THE (VFR) LOW CLOUDS WILL DECREASE BEHIND IT. WINDS WILL BECOME WESTERLY AT 5 TO 10 KTS. OUTLOOK... THU AND FRI....MAINLY VFR. HOWEVER, SOME AFTN SHRA OR EVEN ISOLD TSRA ARE PSBL WITH WEST WINDS GUSTING TO 25 KTS. A COLD FRONT PASSAGE ON FRI MAY TRIGGER MORE SHRA AND GUSTY WINDS WILL SHIFT TO NW. MDT TO HIGH CONFIDENCE. SAT...VFR WITH LIGHT NW WINDS. HIGH CONFIDENCE. SUN...VFR DECREASING TO MVFR AND IFR PSBL IN RA MOST AREAS, AND SOME SN N AND W. CONSIDERABLE UNCERTAINTY WITH THE DETAILS ON SUN DUE TO THE TRACK AND STRENGTH OF LOW PRES MOVING UP FROM THE S. LOW CONFIDENCE. && .MARINE... A WARM FRONT WILL MOVE APPROACH FROM THE SOUTH, BUT MAY NOT ITS WAY INTO THE AREA THIS AFTERNOON, BEFORE AN OCCLUDED FRONTAL BOUNDARY MOVES ACROSS THE WATERS THIS EVENING AND OVERNIGHT. OVERALL, SUB- SCA WINDS AND SEAS ARE EXPECTED TODAY AND TONIGHT. SEAS THIS MORNING ARE MOSTLY 3-4 FT SOUTH AND 4-5 FT NORTH. THE SEAS WILL CONTINUE TO DIMINISH BY 1-2 FT THRU THE DAY. MOSTLY FAIR WEATHER IS EXPECTED WITH A FEW SHOWERS POSSIBLE ACROSS THE WATERS LATE THIS AFTERNOON AND EVENING. WINDS WILL BE LIGHT. WIND DIRECTIONS TODAY, MOSTLY SE/E THEN SOUTH THIS EVENING AND THEN VEERING TO WRLY OVERNIGHT. OUTLOOK... THU AND THU NIGHT...CONDS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA. FRI AND FRI NIGHT...MARGINAL SCA ARE PSBL... WITH THE PASSAGE OF A CDFNT DURG THE AFTN. BELOW AVERAGE CONFIDENCE ATTM. SAT THRU SUN...NO MARINE HEADLINES ANTICIPATED. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...AMC NEAR TERM...ROBERTSON/O'HARA SHORT TERM...O'HARA LONG TERM...AMC AVIATION...AMC/ROBERTSON/O'HARA MARINE...AMC/ROBERTSON/O'HARA
Hazardous weather outlook, Mar 16, 5:27 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 527 AM EDT WED MAR 16 2016 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-170930- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 527 AM EDT WED MAR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON THURSDAY AFTERNOON...SHOWERS AND A FEW THUNDERSTORMS COULD CONTAIN GUSTY WINDS. A COASTAL STORM COULD BRING A MIX OF RAIN AND SNOW SUNDAY OR SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-170930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 527 AM EDT WED MAR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COASTAL STORM COULD BRING ROUGH SEAS SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 4:44 PM EDT | Special Weather Statement | PHI | Morris, Warren | 31 min |
Nearby
Small Craft Advisories in New Jersey, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.